Facebook Pixel

Took Take Action. My period is 8 days late.

By April 14, 2015 - 7:56am
Rate This

My boyfriend and I had sex using a condom and it broke. I took Take Action, the generic Plan b 72 hours later. I was ovulating around the time we had sex. And a few days after I started lightly spotting for about 3-4 days. A light brown blood, just enough blood to have to use a light flow tampon. I've been extremely exhausted, slightly nauseous, moody and have had cramps for over two weeks know. Every day it feels like I could possibly start my period because of the mild cramping, but I never do. I've taken multiple tests and they have come back negative.
Any thoughts on what could be going on?

Add a Comment1 Comments


Hello Pompano11,

Welcome to the EmpowHER community. Thank you for reaching out to us with your concern about a late period.

Take Action is the generic form of Plan B and contains 1.5 mg of levonorgestrel.

Since you had light vaginal bleeding a few days later, it appears the pill was effective in preventing pregnancy.

Some women experience changes in their menstrual cycles as a side effect of taking an emergency contraceptive. This might explain why your period is late by eight days.

If your period does not start in another week, please consult your physician.


April 14, 2015 - 8:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!